Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 63, NWS Fort Worth, TX

October 10, 2006Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 10, 2006, 9:25 AM CDT for Robertson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2006, 9:25 AM CDT (14:25 UTC)
Expired
Oct 10, 2006, 12:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 9:43 AM CDTFLASH FLOODCalvert, TXSTREET FLOODING IN CALVERT
Oct 10, 9:56 AM CDTFLASH FLOOD5 Ese Franklin, TXFM 1644 BETWEEN CALVERT AND FRANKLIN CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 101429
FFWFWD
TXC395-101730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT TUE OCT 10 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1230 PM CDT

* AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN ROBERTSON        
  COUNTY.

* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT LOCATIONS    
  NEAR AND NORTH OF HIGHWAY 79...INCLUDING HEARNE AND FRANKLIN.


THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3077 9667 3099 9627 3130 9637 3111 9679

$$
2 follow-up statements
000 
WGUS74 KFWD 101528
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 AM CDT TUE OCT 10 2006

TXC395-101730-
ROBERTSON TX-
1028 AM CDT TUE OCT 10 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
ROBERTSON COUNTY...

AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH 
OF ROBERTSON COUNTY. THE HEAVIEST RAIN IS MOVING ACROSS THE EASTERN 
PART OF ROBERTSON COUNTY AND WILL CONTINUE TO MOVE EAST AND OUT OF 
THE COUNTY.  THE HEAVY RAIN WILL BEGIN TO TAPER OFF AROUND 11 
AM...BUT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE COUNTY. 

THIS AMOUNT OF RAINFALL HAS CAUSED QUITE A BIT OF FLOODING IN THE 
CALVERT AND FRANKLIN AREAS.  SEVERAL REPORTS OF CLOSED ROADS AND 
STREET FLOODING HAVE BEEN RECEIVED.  IT WILL TAKE ONE TO TWO HOURS 
AFTER THE RAINFALL HAS ENDED FOR THE THREAT OF FLASH FLOODING TO 
CEASE. 

A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. 
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT.

LAT...LON 3077 9667 3099 9627 3130 9637 3111 9679

$$

92
000 
WGUS74 KFWD 101730
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT TUE OCT 10 2006

TXC395-101738-
ROBERTSON TX-
1228 PM CDT TUE OCT 10 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR ROBERTSON
COUNTY...

THE HEAVY RAIN HAS ENDED ACROSS ROBERTSON COUNTY AS IT HAS PUSHED 
OFF TO THE EAST...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE.  LIGHT TO MODERATE RAIN CONTINUES ACROSS THE AREA.  

HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...
STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE 
CAUTION WHEN TRAVELING IN THIS AREA THROUGH 2 PM.  NEVER DRIVE 
THROUGH WATER OF UNKNOWN DEPTH.


LAT...LON 3077 9667 3099 9627 3130 9637 3111 9679

$$

92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 7:01 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 10, 7:01 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT TUE OCT 10 2006

.12Z AVIATION UPDATE...LARGE AREA OF SHOWERS AND THUNDERSTORMS
MOVING THROUGH NORTH TEXAS THIS MORNING...WITH ADDITIONAL PRECIP
EXPECTED THROUGHOUT THE MORNING INTO EARLY AFTN. LOWEST LEVELS OF
ATMOSPHERE QUICKLY SATURATING THIS MORNING WITH MVFR CIGS/PRECIP
OVERSPREADING THE AREA. UPPER TROF IS MOVING THROUGH THE TX/OK PANHANDLES
AND WILL CONTINUE TO RACE OFF TO THE NORTHEAST LATER
TODAY...EVENTUALLY SHUTTING DOWN PRECIP OVER NORTH TEXAS. FOR THE
TAFS...WILL HAVE PREVAILING RA WX GROUP WITH MVFR CIGS AREAWIDE
AND WILL SHOW TEMPO FOR TSRA THROUGH MOST OF THE MORNING ALL
SITES. STILL UNCERTAIN AS TO WHAT HAPPENS LATER THIS AFTN...BUT
THINKING IS THAT MAIN SHOW WILL BE THROUGH THE MORNING...SO WILL
HAVE IMPROVING CONDITIONS BY 21Z. THIS MAY NEED TO BE ADJUSTED IF
ADDITIONAL DEVELOPMENT OCCURS TO THE WEST. VFR CONDS SHOULD RETURN
THIS EVENING AS PRECIP ENDS AND DRYING COMMENCES.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT TUE OCT 10 2006/

RAIN AND THUNDERSTORMS WILL MOVE INTO NORTH TEXAS FROM THE WEST
TODAY AS A MID LEVEL TROUGH CURRENTLY OVER NEW MEXICO OPENS UP AND
LIFTS NORTHEAST. THE SYSTEM WILL BE RATHER PROGRESSIVE AND
MOISTURE WILL BE SUFFICIENT BUT NOT OVERLY ABUNDANT SO RAINFALL
AMOUNTS WILL NOT BE EXCESSIVE. THE BEST CHANCE OF BRIEF HEAVY RAIN
AND ISOLATED SEVERE STORMS WILL BE ACROSS THE SOUTHERN HALF OF
NORTH TEXAS NEAR A AHEAD OF A SOUTHWARD MOVING COLD FRONT.
ALTHOUGH CLOUD COVER WILL LIMIT DESTABILIZATION...INCREASING LOW
LEVEL MOISTURE AND FAVORABLE VERTICAL WIND SHEAR PROFILES MAY BE
ENOUGH FOR SUPERCELL FORMATION...ESPECIALLY IN THE SOUTH.

RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS THE
MID LEVEL TROUGH MOVES INTO THE UPPER MISSISSIPPI VALLEY AND
DRY/SUBSIDENT AIR MOVES INTO THE REGION.

WEDNESDAY WILL BE DRY AND WITH A BRIEF WARMUP BEFORE THE NEXT COLD
FRONT ENTERS NORTH TEXAS THURSDAY MORNING. THE PASSAGE OF THE
FRONT WILL BRING MUCH COOLER TEMPERATURES ALONG WITH A CHANCE FOR
SHOWERS.

ANOTHER TROUGH WILL DEVELOP IN THE WEST ON FRIDAY AND LIFT
NORTHEAST ACROSS THE REGION FRIDAY NIGHT THROUGH SUNDAY. THIS
SYSTEM WILL BRING ANOTHER CHANCE OF RAIN AND THUNDERSTORMS TO
NORTH TEXAS. FOR NOW WILL KEEP POPS ON THE LOW SIDE (40 PERCENT OR
LESS) DUE TO TIMING UNCERTAINTIES.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 AM TUESDAY FOR TXZ156-TXZ157-TXZ158-
TXZ159-TXZ160.

TORNADO WATCH UNTIL 2 PM TUESDAY FOR TXZ147-TXZ148-TXZ161-TXZ162-
TXZ174-TXZ175.

&&

79
Hazardous weather outlook, Oct 10, 4:05 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
405 AM CDT TUE OCT 10 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
405 AM CDT TUE OCT 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY SOUTH
OF A COMANCHE TO FORT WORTH TO SULPHUR SPRINGS LINE AS A STRONG
UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHERN PLAINS.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
MOVE ACROSS MOST OF NORTH TEXAS THIS MORNING THROUGH THE
AFTERNOON. WHILE INSTABILITY WILL BE LIMITED BY EXTENSIVE CLOUD
COVER AND ONGOING PRECIPITATION...SUFFICIENT WIND SHEAR WILL
SUPPORT ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE THREAT WILL
PERSIST INTO THE AFTERNOON BEFORE SHIFTING OFF TO THE EAST BY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STRONG DISTURBANCE IS EXPECTED TO CROSS THE SOUTHERN
PLAINS THIS WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS NORTH TEXAS ON SATURDAY AND SUNDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING AND
AFTERNOON MAINLY ACROSS SOUTHERN PORTIONS OF NORTH TEXAS WHERE THE
SEVERE THREAT IS GREATEST.

DUNN

In the hours before

Special weather statement, Oct 10, 4:54 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CDT TUE OCT 10 2006

TXZ142-101100-
MILLS-
454 AM CDT TUE OCT 10 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  MILLS COUNTY

AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LAKE BROWNWOOD TO
MASON...MOVING EAST AT 40 MPH. THESE STORMS WILL MOVE ACROSS MILLS
COUNTY DURING THE NEXT HOUR.

CITIES IN THE PATH OF THESE STORMS INCLUDE GOLDTHWAITE AND MULLIN.

VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THESE STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3169 9936 3098 9906 3142 9826 3173 9849

DUNN
Special weather statement, Oct 10, 5:30 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT TUE OCT 10 2006

TXZ156-101130-

LAMPASAS-
530 AM CDT TUE OCT 10 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  LAMPASAS COUNTY

AT 530 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SAN SABA...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS AND LOMETA.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM.  IF THIS STORM CONTINUES ON ITS PRESENT COURSE AND
INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR
LAMPASAS COUNTY.

LAT...LON 3125 9854 3103 9847 3105 9807 3143 9819

92
Special weather statement, Oct 10, 6:16 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 AM CDT TUE OCT 10 2006

TXZ156-101145-

LAMPASAS-
616 AM CDT TUE OCT 10 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN LAMPASAS COUNTY

AT 616 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES ANY FURTHER...A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED FOR LAMPASAS COUNTY.

LAT...LON 3117 9849 3103 9847 3107 9792 3126 9804

92
Special weather statement, Oct 10, 7:49 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT TUE OCT 10 2006

TXZ175-101315-

ROBERTSON-
749 AM CDT TUE OCT 10 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ROBERTSON COUNTY

AT 749 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HEARNE...MOVING NORTHEAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE WHEELOCK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3085 9664 3070 9652 3099 9627 3110 9628

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:54 AM CDTSpecial Weather StatementFWDMills, San Saba66 min
Oct 10, 5:30 AM CDTSpecial Weather StatementFWDLampasas60 min
Oct 10, 6:16 AM CDTSpecial Weather StatementFWDLampasas29 min
Oct 10, 7:49 AM CDTSpecial Weather StatementFWDRobertson26 min
Oct 10, 8:48 AM CDTFlash Flood WarningFWDEllis117 min
Oct 10, 8:54 AM CDTFlash Flood WarningFWDDallas2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.